|Side Effects of HAART
Aug 10, 2003
Dear Doc, Recently, my CD4+ counts are found to be ~300, viral load unkown, and platelet of <20. I have been started on Combivir and Nevirapenz for a few days, and have started developing high fever ranging 37.5- 38.5 celsius.Besides sore throat and muscle ache, i do not have any other symptoms. Is it likely that these are due to the medications by themselves? My doc has ordered a full blood test to rule out OIs like CMV, EBV. Hope to hear from ya, feverish
| Response from Dr. Pierone
Dear Feverish, new symptoms like yours that begin after starting a new medication or cocktail should be strongly viewed as related to the new medication(s) until proven otherwise. This doesn't mean that the meds need to be stopped, only that if they are continued, your condition needs to be watched like a hawk. Nevirapine (Viramune) is a very important and widely used antiretroviral, but can cause a hypersensitivity reaction with fever, rash, and drug-induced hepatitis during early treatment. Blood testing is appropriate, and it could just be that you have a coincidental virus. For those with CD4 counts lower than yours, immune reconstitution syndrome is also a consideration. But again, close follow up is the watchword. Good luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.